Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 2, 2025, 2:06 PM CDT for Grant County, Otter Tail County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2025, 2:06 PM CDT (19:06 UTC)
- Expired
- Jun 2, 2025, 2:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Grant County, MN, Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 188 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:08 PM CDT, 58 minutes earlier. Its key messages:
- Heavy smoke impacts remain possible through this afternoon, with some clearing expected tonight.
- Isolated severe thunderstorms this afternoon, especially in west central Minnesota.
- There remains a 30 percent chance for more than 1 inch of rain in portions of west central Minnesota today through Tuesday morning.
Area forecast discussion, Jun 2, 1:08 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 108 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Heavy smoke impacts remain possible through this afternoon, with some clearing expected tonight. - Isolated severe thunderstorms this afternoon, especially in west central Minnesota. - There remains a 30 percent chance for more than 1 inch of rain in portions of west central Minnesota today through Tuesday morning. && .DISCUSSION... Issued at 107 PM CDT Mon Jun 2 2025 ...Synopsis... Height falls through the day today in addition to strong frontogenesis will facilitate scattered showers and thunderstorms across the area. In addition to synoptic ascent, a surface cold front will push southeastward through the afternoon, bringing with it the chance for severe thunderstorms. Moisture profiles and transport are fairly meager for our CWA, so the likelihood of sustained severe convection is much lower. Profiles generally favor more downburst winds thanks to the drier thermal profiles, as indicated by DCAPE approaching and exceeding 1000 across west-central Minnesota. 0-3km shear is also solid exceeding 30 knots, so damaging wind gusts look to be the biggest hazard today. Hail production is also possible with effective bulk shear values generally between 20-30 knots, but sustained supercells appear unlikely at this point thanks to largely front parallel shear and strong forcing likely creating multicellular convection. With the multicellular convection and front parallel shear, there does exist a scenario for longer residence time of precipitation, hence the 90th percentile for total rainfall exceeding 1.5 inches in west- central Minnesota. The most likely timeframe for severe convection is as early as 2 PM, but the most likely outcome is for severe convection between 3 and 6 PM, leaving our area shortly thereafter. As the front exits our area and severe convection with it, scattered showers and a few thunderstorms will linger into Tuesday morning before ending. With this system exiting, there is a solid signal for smoke to also diminish at the surface with it. The upper flow pattern is fairly quiet thereafter with limited flow aloft. There is a signal for another cold front late this weekend into early next week with the potential for severe thunderstorms, however predictability is too low at this time to ascertain specific threats. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1214 PM CDT Mon Jun 2 2025 A cold front will push through the region this afternoon shifting winds to northwesterly to northerly (and briefly northeasterly as the front crosses). Wind gusts should max out between the 25-35 knot range this afternoon. Showers and thunderstorms will accompany this front, although significant wind gusts and hail are unlikely at the forecast TAF sites. Thunderstorms and winds will diminish after sunset, giving way to mostly IFR to MVFR visibilities lingering past midnight before improving to VFR. Ceilings regardless should remain VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...Perroux AVIATION...Perroux
Hazardous weather outlook, Jun 2, 7:13 AM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 713 AM CDT Mon Jun 2 2025 MNZ001-002-004>008-013>015-NDZ006>008-014>016-024-026>030-038-039- 049-052-054-031215- West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-Pennington-Red Lake-East Polk-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Western Walsh- 713 AM CDT Mon Jun 2 2025 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight Additional areas of smoke may bring poor quality today to the Red River valley and northwest Minnesota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ003-009-016-017-022>024-027>032-040-NDZ053-031215- Clay-North Beltrami-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Richland- 713 AM CDT Mon Jun 2 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a level 1 out of 5 risk for severe thunderstorms this afternoon. The main hazards will be hail to 1 inch and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:46 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 29 min |
| Jun 2, 2:41 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.